Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Spencersmithh

Just Beginning Accutane

Recommended Posts

So I have been struggling with acne since my freshman year of high school, now a senior. I have been prescribed every possible acne medication, along with using them religiously, but nothing has worked. I finally set up a meeting with my dermatologist a couple weeks ago, and was prescribed accutane. I was very nervous at first, but realized this was the only way to completely remove my acne forever. So I took the plunge, now on day 6, and have endured some mild side effects. On the first couple of days, I had stomach pains, which was probably just my body getting used to the pill, which passed by day 4. My face has been progressively getting dryer by the day, but can be handled with the right moisturisor. I have been experiencing muscle spasms in my right chest muscle, nothing too severe, and chapped lips. The only downfall is that I have broken out worse than I ever have before. I hope this passes soon, but other than these few symptoms, my body is reacting just fine.

Link to comment
Share on other sites

Yeah the initial breakout is always the worst part from what I've heard. I've been lucky enough to not have to go through that. Make sure you're vigilant in your skin care routine. Always use a light facial cleanser and moisturizer. Cetaphil is usually the way to go as it doesn't irritate the skin. Use aquaphor to alleviate those chapped lips. Be strict about taking accutane. Don't be lenient and skip days. There's still a moderate chance that acne can always relapse even though the course may be over. Good luck with your course.

Link to comment
Share on other sites

So I have been struggling with acne since my freshman year of high school, now a senior. I have been prescribed every possible acne medication, along with using them religiously, but nothing has worked. I finally set up a meeting with my dermatologist a couple weeks ago, and was prescribed accutane. I was very nervous at first, but realized this was the only way to completely remove my acne forever. So I took the plunge, now on day 6, and have endured some mild side effects. On the first couple of days, I had stomach pains, which was probably just my body getting used to the pill, which passed by day 4. My face has been progressively getting dryer by the day, but can be handled with the right moisturisor. I have been experiencing muscle spasms in my right chest muscle, nothing too severe, and chapped lips. The only downfall is that I have broken out worse than I ever have before. I hope this passes soon, but other than these few symptoms, my body is reacting just fine.

I'm on 3.5 weeks of zenatane, it's my first time in isotretinoin. I'm on 40 mg daily, I too broke out the 1st week, but the only side effects I've had are dry skin, lips, and increased cholesterol. I was supposed to move to 70mg, but my derm won't let me now.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×